Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Pseudocompact spaces and functionally determined uniformities


Author: Rodolfo Talamo
Journal: Proc. Amer. Math. Soc. 56 (1976), 318-320
MSC: Primary 54E15; Secondary 54C30
DOI: https://doi.org/10.1090/S0002-9939-1976-0407808-3
MathSciNet review: 0407808
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A topological space is pseudocompact if and only if every admissible uniformity is functionally determined. We construct, on the discrete countable space $ N$, an admissible (pseudo)-metric uniformity which is not functionally determined.


References [Enhancements On Off] (What's this?)

  • [1] R. A. Alo and H. L. Shapiro, Normal topological spaces, Cambridge Univ. Press, Cambridge, 1974. MR 0390985 (52:11808)
  • [2] M. Atsuji, Uniform continuity of continuous functions of metric spaces, Pacific J. Math. 8 (1958), 11-16, 941. MR 20 #5468. MR 0099023 (20:5468)
  • [3] J. Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1968. MR 33 #1824. MR 0478089 (57:17581)
  • [4] L. Gillman and M. Jerison, Rings of continuous functions, University Ser. in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #6994. MR 0116199 (22:6994)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E15, 54C30

Retrieve articles in all journals with MSC: 54E15, 54C30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0407808-3
Keywords: Pseudocompact space, functionally determined uniformity, $ C$-embedding, $ u$-embedding
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society